Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Having wobbling legs after sitting on recliner. What can be done?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
My legs were wobbly after taking a nap in a recliner for about an hour. Previously I had spent about 30 minutes on pedal bike where you sit in a chair. and did some errands and had no problems. About 4 months ago I had this problem after sitting on a hard chair, but after a good nights rest in bed I was ok. I have had 3 epidurals for back pain for spinal stenosis in about a year and halve. I keep exercising to keep away from an operation. XXXXXXX K.
Posted Thu, 12 Dec 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 3 hours later
Brief Answer: Due to nerve compression at coccyx. Detailed Answer: Hello, Thanks for posting your query. The symptoms that you are having are likely to be due to nerve root compressions at the level of spine. It is caused by inflammation near the coccyx bone. The symptoms are generally worse when sitting for prolonged periods of time, or with direct pressure to the tailbone area. Follow these measures for relief from the symptoms: 1) Avoid sitting down for long periods of time. When seated, avoid to sit on hard surfaces and alternate sitting on each side of the buttocks will help. Also, lean forward and direct your weight away from the tailbone. 2) You can also use a "doughnut" cushion or pillow to sit on. This cushion has a hole in the middle of it to prevent the tailbone from contacting the flat surface. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor